MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA PERSEUS A500; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA PERSEUS A500; ANESTHESIA UNITS
Model Number MK06000
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has been started; results will be provided within the follow-up report.
 
Event or Problem Description
It was reported that the device screen froze and could not be operated during a case.The device emitted a loud intermittent high-frequency beeping.The patient was immediately ventilated manually and a replacement device was used.There was no patient injury reported.
 
Additional Manufacturer Narrative
Based on the logfile analysis, the case in question could be reconstructed and the reported symptom could be traced using the logfile records.However, based on the analysis, the exact root cause could not be determined and there were also no indications for the pba therapy control unit m16.2 causing the problem.Nevertheless, the replacement of the m16.2 was recommended as a precautionary measure, and the pba was returned for investigation.Components other than the m16.2 could be excluded as root cause as a device shutdown would then have to be caused by a permanent hardware failure and the device could be put back into operation after the replacement.Based on the investigation of the replaced pba in a lab device, no deviations from the specification were found either.The device including the pba was operated for a total of 7 days in alternating operating modes with different settings and system tests being carried out at irregular intervals.There were no indications for a malfunction found and the reported symptom could not be reproduced.Dräger finally concludes that most likely, the reported failure was caused by a failed reset at the processor level of the pba m16.2, although no corresponding information could be found in the logs.In the case of a complete failure of the device, automatic ventilation is no longer possible, electronic gas dosage as well as device and patient monitoring are out of function.An acoustic alarm is given (continuous alarm tone generated by the secondary alarm system), indicating the failure to the user.Continuation of therapy remains possible by using the o2 safety flow (electronically controlled gas mixer) or the flow control valves (mechanically controlled gas mixer) for a manual ventilation.
 
Event or Problem Description

Brand Name
PERSEUS A500
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key24035676
Report Number9611500-2026-00009
Device Sequence Number13026116
Product Code BSZ
UDI-Device Identifier04048675253600
UDI-Public(01)04048675253600(11)221021(17)230228(93)MK06000-41
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMK06000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown